MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. DIALYSIS UNKNOWN; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. DIALYSIS UNKNOWN; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number DIALYSIS UNKNOWN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 05/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was a presence of abnormally diluted blood, presence of air bubbles and abnormally high pressure as soon as the patient connected to the dialysis generator.Emergency disconnection of the patient, change of the dialysis and generator circuit and reconnecting the patient to the new machine were done but the situation recurred.Disconnection of the patient in emergency was done again.Radio with opacification of the central venous catheter made urgently.Demonstration of the opacification of the two ways while the product was injected only in one way, result was in favor of a cracked catheter.The catheter was not repaired.It was said that there was a leak at the catheter shaft.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, there was a presence of abnormally diluted blood, presence of air bubbles and abnormally high pressure as soon as the patient connected to the dialysis generator.Emergency disconnection of the patient, change of the dialysis and generator circuit and reconnecting the patient to the new machine were done but the situation recurred.Disconnection of the patient in emergency was done again.Radio with opacification of the central venous catheter made urgently.Demonstration of the opacification of the two ways while the product was injected only in one way, result was in favor of a cracked catheter.It was said that there was a leak at the catheter shaft.Nothing unusual observed prior to connection of the patient to the dialysis generator.The catheter was not repaired.The cleaning agent was not allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.).The cleaning agents were not ever switched over the life of the catheter.Cleaning agents were not ever mixed.The site did not ever use sepsiderm to clean catheter.There was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.Flushing was not done prior to use.No other products being utilized with the device.There was no blood transfusion required.Treatment was completed.It was said that the patient went to the operating room to change the catheter for a new one as intervention and to resolve the crack issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 correction: e1(facility name) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a crack on the catheter shaft.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was a presence of abnormally diluted blood, presence of air bubbles and abnormally high pressure as soon as the patient connected to the dialysis generator.Emergency disconnection of the patient, change of the dialysis and generator circuit and reconnecting the patient to the new machine were done but the situation recurred.Disconnection of the patient in emergency was done again.Radio with opacification of the central venous catheter was made urgently.Demonstration of the opacification of the two ways while the product was injected only in one way, result was in favor of a cracked catheter.It was said that there was a leak at the catheter shaft.Nothing unusual observed prior to connection of the patient to the dialysis generator.The catheter was not repaired.The cleaning agent was not allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.).The cleaning agents were not ever switched over the life of the catheter.Cleaning agents were not ever mixed.The site did not ever use sepsiderm to clean catheter.There was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.Flushing was not done prior to use.No other products being utilized with the device.There was no blood transfusion required.Treatment was completed.It was said that the patient went to the operating room to change the catheter for a new one as intervention and to resolve the crack issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d9, g3, h3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was a presence of abnormally diluted blood, presence of air bubbles and abnormally high pressure as soon as the patient connected to the dialysis generator.Emergency disconnection of the patient, change of the dialysis and generator circuit and reconnecting the patient to the new machine were done but the situation recurred.Disconnection of the patient in emergency was done again.Radio with opacification of the peritoneal dialysis catheter was made urgently.Demonstration of the opacification of the two ways while the product was injected only in one way, result was in favor of a cracked catheter.It was said that there was a leak at the catheter shaft.Nothing unusual observed prior to connection of the patient to the dialysis generator.The catheter was not repaired.The cleaning agent was not allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.).The cleaning agents were not ever switched over the life of the catheter.Cleaning agents were not ever mixed.The site did not ever use sepsiderm to clean catheter.There was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.Flushing was not done prior to use.No other products being utilized with the device.There was no blood transfusion required.Treatment was completed.It was said that the patient went to the operating room to change the catheter for a new one as intervention and to resolve the crack issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: b5 additional information: g3.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was a presence of abnormally diluted blood, presence of air bubbles and abnormally high pressure as soon as the patient connected to the dialysis generator.Emergency disconnection of the patient, change of the dialysis and generator circuit and reconnecting the patient to the new machine were done but the situation recurred.Disconnection of the patient in emergency was done again.Radiography with opacification of the central venous catheter was made urgently.Demonstration of the opacification of the two ways was done while the product was injected only in one way and the result was in favor of a cracked catheter.It was said that there was a leak at the catheter shaft.Nothing unusual observed prior to connection of the patient to the dialysis generator.The catheter was not repaired.The cleaning agent was not allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance (cleaning, dressing changes, etc.).The cleaning agents were not ever switched over the life of the catheter.Cleaning agents were not ever mixed.The site did not ever use sepsiderm to clean catheter.There was no protocol change for cleaning agents used recently.The patient was not using any type of cleaning agent or antibiotic on the catheter.Flushing was not done prior to use.No other products being utilized with the device.There was no blood transfusion required.Treatment was completed.It was said that the patient went to the operating room to change the catheter for a new one as intervention and to resolve the crack issue.There was no reported patient injury.

Brand Name
DIALYSIS UNKNOWN
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12030516
Report Number3009211636-2021-00144
Device Sequence Number17185210
Product Code FJS
UDI-Device Identifier10884521004115
UDI-Public10884521004115
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIALYSIS UNKNOWN
Device Catalogue NumberDIALYSIS UNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer07/05/2021
08/04/2021
08/17/2021
09/07/2021
09/30/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/22/2021
08/17/2021
08/26/2021
09/27/2021
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;